Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 63, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 26, 2004, 8:27 PM EDT for Roane County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 8:27 PM EDT (00:27 UTC)
- Expired
- May 26, 2004, 9:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Roane County, TN
The radar
The Knoxville radar (KMRX), 113 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713 WUUS54 KMRX 270027 SVRMRX TNC145-270100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 828 PM EDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROANE COUNTY IN EAST TENNESSEE * UNTIL 900 PM EDT * AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ROCKWOOD...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIRVIEW AROUND 835 PM EDT KINGSTON AROUND 840 PM EDT BRADBURY AROUND 845 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. SEEK A STURDY SHELTER IMMEDIATELY IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. LAT...LON 3591 8467 3582 8474 3573 8451 3587 8438 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:25 PM EDT, 2 minutes earlier.
Area forecast discussion, May 26, 8:25 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
825 PM EDT WED MAY 26 2004
.QUICK UPDATE TO REVIEW STATUS OF ZONE FORECAST UPDATES...
OWING TO EXTREMELY ACTIVE SEVERE THUNDERSTORM/TORNADO/SMALL STREAM
FLOODING EVENT NOW TAKING PLACE, WILL WAIT TO ISSUE FINAL FORECAST
DISCUSSION AT AROUND 9 PM OR SHORTLY THEREAFTER. HOWEVER...CURRENT
THINKING IS TO MAINLY MAKE A FORECAST UPDATE TO CLEAN UP EVENING
WORDING AND TO ALLOW SEVERE THUNDERSTORM WATCH TO EXPIRE...WHILE
PROBABLY KEEPING FLOOD WATCH INTACT. MAY EXTEND FLOOD WATCH TO OTHER
COUNTIES FURTHER SOUTH THAN CURRENT ONE...DEPENDING ON BEHAVIOR OF
TRAINING STORMS. ONE CAVEAT IS THAT, WHILE STORMS ARE TRAINING, AND
SOME RAIN RATES ARE VERY HIGH, HAIL CONTANIMATION OF RAINFALL
ESTIMATES IS CERTAIN. SOME STREET FLOODING HAS BEEN REPORTED BUT
NOTHING IN THE WAY OF DANGEROUS FLASH FLOODING.
AGAIN...WILL ISSUE ANOTHER AREA FORECAST DISCUSSION IN AN HOUR OR
SO.
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FLOOD WATCH FROM MIDNIGHT EDT THURSDAY UNTIL 1000 AM EDT
THURSDAY FOR ZONES TNZ012>015...TNZ035.
VA...FLOOD WATCH FROM MIDNIGHT EDT THURSDAY UNTIL 1000 AM EDT
THURSDAY FOR ZONES VAZ001>002...VAZ005>006...VAZ008.
SEVERE THUNDERSTORM WATCH FROM 250 PM EDT UNTIL 10 PM EDT
WEDNESDAY FOR ZONES VAZ001>002...VAZ005>006...VAZ008.
BBHazardous weather outlook, May 26, 5:15 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 515 PM EDT WED MAY 26 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-271000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 515 AM EDT (415 AM CDT) WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY AFTER SUNSET AND NORTH OF KNOXVILLE. THERE IS ALSO A THREAT OF FLASH FLOODING ESPECIALLY ACROSS THE NORTHERN CUMBERLAND PLATEAU AND SOUTHWEST VIRGINIA. A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE EAST ALONG THE NORTHERN TENNESSEE BORDER TODAY AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE BRINGING THE POSSIBILITY OF DAMAGING WINDS..LARGE HAIL AND LOCALLY HEAVY RAINFALL. RAINFALL TOTALS WILL LIKELY EXCEED ONE INCH ACROSS AREAS NORTH OF KNOXVILLE WITH LOCALIZED AMOUNTS NEAR THREE INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO CONTINUE EARLY ON THURSDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS THE TENNESSEE VALLEY ON FRIDAY WITH A SLIGHT RISK OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND EARLY THURSDAY AND ALSO FRIDAY AFTERNOON. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
In the hours before
Special weather statement, May 26, 3:42 PM EDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 342 PM EDT WED MAY 26 2004 VAZ001-002-005-006-008-270159- LEE-RUSSELL-SCOTT VA-WASHINGTON VA-WISE- 342 PM EDT WED MAY 26 2004 ...SEVERE THUNDERSTORM WATCH 295 IN EFFECT TILL 10 PM FOR SOUTHWEST VIRGINIA... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHWEST VIRGINIA TILL 10 PM. THUNDERSTORMS HAVE BEEN DEVELOPING ALONG A NEARLY STATIONARY FRONT WHICH LIES ACROSS KENTUCKY. A LINE OF THUNDERSTORMS IS CURRENTLY MOVING ACROSS EAST KENTUCKY AND WILL BEGIN TO MOVE INTO SOUTHWEST VIRGINIA BETWEEN 4 AND 5 PM. EVEN HEAVIER STORMS ARE FURTHER WEST AND WILL BE INTO THE AREA AFTER 5 PM. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR TELEVISION STATION FOR LATER STATEMENTS. HW
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.